Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 38, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 27, 2016, 8:30 AM CDT for Ohio County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 8:30 AM CDT (13:30 UTC)
- Expired
- Jul 27, 2016, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 71 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
610
WGUS53 KLMK 271330
FFWLMK
KYC183-271630-
/O.NEW.KLMK.FF.W.0038.160727T1330Z-160727T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 AM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1130 AM CDT
* AT 828 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 2.40 INCHES OF RAIN HAVE ALREADY FALLEN AT THE
KENTUCKY MESONET SITE 3 MILES EAST OF HARTFORD. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3738 8709 3744 8711 3747 8709 3756 8679
3734 8679 3733 8682 3731 8682 3721 8690
3723 8692 3724 8691 3724 8694 3726 8696
3726 8697 3727 8698 3732 8699 3736 8703
3737 8707 3733 8711 3734 8714 3735 8713
$$
JBS2 follow-up statements
012
WGUS73 KLMK 271405
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM CDT WED JUL 27 2016
KYC183-271630-
/O.CON.KLMK.FF.W.0038.000000T0000Z-160727T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
905 AM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN OHIO COUNTY...
AT 901 AM CDT...DOPPLER RADAR INDICATED MORE THAN THREE INCHES OF
RAIN HAD FALLEN ACROSS PARTS OF THE WARNED AREA. SOCIAL MEDIA
REPORTS INDICATED THAT WATER WAS OVERFLOWING STORM SEWERS IN
HARTFORD.
WHILE THE HEAVIEST RAINS HAVE ENDED...LIGHT RAIN LINGERS AND RUNOFF
WILL CONTINUE TO CAUSE PROBLEMS...AND WATER MAY STILL RISE IN LOW-
LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3738 8709 3744 8711 3747 8709 3756 8679
3734 8679 3733 8682 3731 8682 3721 8690
3723 8692 3724 8691 3724 8694 3726 8696
3726 8697 3727 8698 3732 8699 3736 8703
3737 8707 3733 8711 3734 8714 3735 8713
$$
JBS475
WGUS73 KLMK 271456
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 AM CDT WED JUL 27 2016
KYC183-271506-
/O.CAN.KLMK.FF.W.0038.000000T0000Z-160727T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
956 AM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING FOR OHIO COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3738 8709 3744 8711 3747 8709 3756 8679
3734 8679 3733 8682 3731 8682 3721 8690
3723 8692 3724 8691 3724 8694 3726 8696
3726 8697 3727 8698 3732 8699 3736 8703
3737 8707 3733 8711 3734 8714 3735 8713
$$
JBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:33 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 5:33 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Louisville KY 633 AM EDT WED JUL 27 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued at 616 AM EDT Wed Jul 27 2016 Cluster of thunderstorms continues to move through our far southeastern counties this morning. Have been adjusting the forecast upwards in terms of PoP/QPF/Wx. Activity has been backbuilding and training across portions of Monroe and Cumberland counties where 1-2 inches of rain has fallen per KLVX-88D estimates. Expect this activity to continue to move northeast over the next 2-3 hours. Based on recent trends, do not feel it will move much further north...but slide more eastward toward the Somerset area. .SHORT TERM (Now through Thursday)... Issued at 320 AM EDT Wed Jul 27 2016 Partly to mostly cloudy skies were noted across the region this morning. Temperatures remained rather mild with readings generally in 70s. Weak isentropic lift across the southern parts of the region has been generating some showers across the TN plateau. Latest high res models suggest that these will lift northward into southern KY over the next few hours. So have increased PoPs a bit across areas south of the Cumberland/Nunn Parkway region. Some patchy fog will also be possible through sunrise, though the overall areal extent will be less than yesterday morning. For today, generally have kept a persistence type forecast going as a weak boundary draped across the region will serve as focus for renewed convective development. Initial convection will likely be limited to southern KY early this morning. Insolation across the north should allow temperatures to hit their convective temps by early afternoon resulting in scattered convection. Flow aloft remains rather weak, so widespread organized severe convection looks rather low. However, plentiful moisture and pockets of instability will result in storms producing heavy rain/gusty winds/lightning this afternoon. Highs look to warm into the upper 80s to around 90. Convection will likely become more isolated tonight with the setting sun. Lows look to cool into the 70s once again. Well advertised mid-level trough axis will approach the region late tonight and on Thursday. This feature combined with plenty of moisture and instability will result in more widespread convective development. Previous forecasts have had this covered, and only minor increases to cloud cover and PoP were required. Flow aloft remains weak, but moisture will continue to increase. Strong storms will be possible where pockets of instability can develop during the day. Main threat for Thursday will be heavy rainfall and gusty winds. Locally heavy rainfall will be possible given that precipitable water values will be well over 2 inches within the column. Widespread 1/2 to 1 inch rainfall looks likely during the day with some localized areas of 1 1/2 to 2 1/2 inches being possible. This rainfall may result in some local flooding issues by the end of the day. Depending on rainfall today, a Flash Flood Watch may be required for some areas on Thursday should the heavier rains materialize. Temperatures will be below normal on Thursday with highs generally in the lower 80s. .LONG TERM (Thursday night through Tuesday)... Issued at 340 AM EDT Wed Jul 27 2016 In the long term period, the upper flow pattern will feature a western CONUS ridge with a rather large trough axis across the eastern US. The latest round of guidance suggests that this eastern trough axis will likely persist throughout the weekend before lifting off to the east by early next week. Ridging looks to build into the region early next week as a mid-level ridge attempts to rebuild across the central CONUS. The ridge will likely struggle as a fast westerly flow will remain in place across the northern third of the US. A stronger signal in the data suggests that heights will fall again across the eastern US by the end of the week resulting in the pattern reverting back to a western CONUS ridge and eastern CONUS trough type pattern as we end next week. In terms of sensible weather, the persistence of the upper trough axis across the eastern US will result in a continued unsettled weather pattern for the Ohio Valley. Several mid-level perturbations will move through the region resulting in episodic bouts of showers and storms...mainly diurnal in nature. Previous forecasts were a bit too optimistic on the trough clearing out, so the forecast has been adjusted to keep shower/storm chances in through at least late Sunday. A slightly drier trend looks to develop by Monday and Tuesday as heights build across the region. Temperatures through the period look to remain seasonal for late July and early August. Daytime highs in the upper 80s with overnight lows in the lower 70s still look good through the period. A more significant cooldown may be in the offing beyond the current forecast period as the ridge axis breaks down and shifts back to the western US. && .AVIATION (12Z TAF Update)... Issued at 630 AM EDT Wed Jul 27 2016 Main TAF challenge will be convective trends this morning into this afternoon. Convection has blossomed this morning across southern KY, but appears as if it will stay out of the BWG area through the morning hours. By this afternoon, however, expect scattered convection to increase and potentially affect any of the three terminals. Not confident enough yet in timing or coverage to include a TEMPO group at any one site, thus will continue with just VCTS mention at all sites this afternoon. Convection will wane overnight. Some light fog will once again be possible at sites that receive rain today, similar to the past several nights. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........MJ Short Term.....MJ Long Term......MJ Aviation.......KJD
Hazardous weather outlook, Jul 27, 2:47 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 347 AM EDT WED JUL 27 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280800- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 347 AM EDT WED JUL 27 2016 /247 AM CDT WED JUL 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE WORK WEEK AS A STATIONARY FRONT LINGERS ACROSS THE REGION. ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND GUSTY WINDS. AREAS THAT SEE REPEATED EPISODES OF RAINFALL MAY EXPERIENCE LOCALIZED FLOODING LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED. MJ
In the hours before
Local storm report, Jul 27, 5:51 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 AM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLOOD 1 E HESTAND 36.65N 85.59W
07/27/2016 MONROE KY LAW ENFORCEMENT
VERNON ROAD CLOSED DUE TO HIGH WATER.
&&
KJDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:36 AM CDT | Areal Flood Advisory | LMK | Cumberland, Monroe | 3 hr |
| Jul 27, 5:09 AM CDT | Flash Flood Warning | LMK | Clinton, Cumberland, Monroe | 3 hr |
| Jul 27, 7:37 AM CDT | Areal Flood Advisory | LMK | Taylor | 3 hr |
| Jul 27, 7:40 AM CDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Jul 27, 2:33 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 40 more | 25 hr |
| Jul 27, 2:56 PM CDT | Special Weather Statement | LMK | Garrard, Madison | 34 min |
| Jul 27, 4:20 PM CDT | Special Weather Statement | LMK | Shelby | 25 min |
| Jul 27, 5:05 PM CDT | Special Weather Statement | LMK | Warren | 25 min |
| Jul 27, 5:08 PM CDT | Special Weather Statement | LMK | Shelby | 37 min |
| Jul 27, 5:34 PM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 27, 6:02 PM CDT | Areal Flood Advisory | LMK | Jefferson | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.